Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 18, 2010, 12:23 AM CDT for Calhoun County, Pocahontas County, Webster County, Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 12:23 AM CDT (05:23 UTC)
- Expired
- Jul 18, 2010, 1:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Calhoun County, IA, Pocahontas County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:38 AM CDT | HAIL 1 | 3 W Plover, IA | RELAYED BY KICD RADIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4573 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
994
WFUS53 KDMX 180523
TORDMX
IAC025-151-187-180600-
/O.NEW.KDMX.TO.W.0047.100718T0523Z-100718T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1223 AM CDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CALHOUN COUNTY IN WEST CENTRAL IOWA...
POCAHONTAS COUNTY IN NORTHWEST IOWA...
NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF POCAHONTAS...OR 27 MILES
NORTHEAST OF STORM LAKE...AND MOVING SOUTHEAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
POCAHONTAS AROUND 1230 AM CDT.
PALMER AROUND 1245 AM CDT.
MANSON AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE POMEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
&&
LAT...LON 4270 9445 4265 9445 4265 9441 4254 9432
4246 9473 4285 9487 4291 9469 4291 9464
TIME...MOT...LOC 0523Z 334DEG 29KT 4280 9470
$$
DONAVON3 follow-up statements
909
WWUS53 KDMX 180537
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1237 AM CDT SUN JUL 18 2010
IAC025-151-187-180600-
/O.CON.KDMX.TO.W.0047.000000T0000Z-100718T0600Z/
POCAHONTAS IA-WEBSTER IA-CALHOUN IA-
1237 AM CDT SUN JUL 18 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CALHOUN...
NORTHWESTERN WEBSTER AND POCAHONTAS COUNTIES UNTIL 100 AM CDT...
AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF POCAHONTAS...OR 29 MILES NORTHEAST
OF STORM LAKE...MOVING SOUTH AT 25 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
POCAHONTAS AROUND 1245 AM CDT.
PALMER AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE POMEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!
&&
LAT...LON 4270 9445 4265 9445 4265 9441 4254 9432
4246 9473 4285 9487 4291 9469 4291 9464
TIME...MOT...LOC 0537Z 340DEG 21KT 4280 9467
$$
DONAVON690
WWUS53 KDMX 180554
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 AM CDT SUN JUL 18 2010
IAC025-151-187-180600-
/O.CON.KDMX.TO.W.0047.000000T0000Z-100718T0600Z/
POCAHONTAS IA-WEBSTER IA-CALHOUN IA-
1254 AM CDT SUN JUL 18 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CALHOUN...
NORTHWESTERN WEBSTER AND SOUTHERN POCAHONTAS COUNTIES UNTIL 100 AM
CDT...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTH OF POCAHONTAS...OR 26 MILES WEST OF
FORT DODGE...MOVING SOUTHEAST AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
MANSON AROUND 100 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE JOLLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!
&&
LAT...LON 4281 9485 4279 9475 4277 9462 4270 9446
4265 9445 4265 9441 4254 9432 4246 9473
TIME...MOT...LOC 0555Z 325DEG 31KT 4260 9461
$$
SMALL213
WWUS53 KDMX 180601
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
101 AM CDT SUN JUL 18 2010
IAC025-151-187-180611-
/O.EXP.KDMX.TO.W.0047.000000T0000Z-100718T0600Z/
POCAHONTAS IA-WEBSTER IA-CALHOUN IA-
101 AM CDT SUN JUL 18 2010
...THE TORNADO WARNING FOR NORTH CENTRAL CALHOUN...NORTHWESTERN
WEBSTER AND SOUTHERN POCAHONTAS COUNTIES HAS EXPIRED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.
LAT...LON 4281 9485 4279 9475 4277 9462 4270 9446
4265 9445 4265 9441 4254 9432 4246 9473
TIME...MOT...LOC 0554Z 325DEG 31KT 4261 9462
$$
SMALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 17, 11:19 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 11:19 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1119 PM CDT SAT JUL 17 2010 .UPDATE AVIATION DISCUSSION 18/06Z. .SHORT TERM /TONIGHT/... CONVECTION ASSOCIATED WITH SHORTWAVE MOVING ACRS THE NORTHERN US WILL BE MAIN CONCERN OVERNIGHT. INSTABILITY AXIS EXISTS FROM WESTERN IA INTO THE BIG SIOUX VALLEY OF SOUTH DAKOTA. CONVECTION HAS BEEN ONGOING IN THE WAA AND THETA-E ADVECTION AREA TO THE EAST OF THIS AXIS THIS AFTERNOON. HRRR/SPC NMM WRF/NAM ALL INDICATE THAT THE CONVECTION WILL DIVE SOUTH SOUTHEAST THIS EVENING AND OVERNIGHT INTO IA. GIVEN THE BULK SHEAR AND INSTABILITY...APPEARS THAT A FORWARD PROPAGATING MCS WIND MAKER IS IN STORE FOR THE NIGHT TIME WITH DAMAGING WINDS EXPECTED. FORWARD MOVING CORFIDI VECTORS WOULD INDICATE SPEEDS OF 50 TO 60KTS IN SYSTEM MOVEMENT BUT MAY NOT BE FAR ENOUGH TO THE RIGHT. HAVE INCREASED POPS FARTHER SOUTH AND WEST GIVEN THE LATEST MESOSCALE MODEL RUNS AND WILL CONTINUED THE SEVERE WORDING. HEAVY RAINS REMAIN A POSSIBILITY AS WELL BUT THE QUICK PROPAGATION SHOULD LIMIT OVERALL AMOUNTS. .LONG TERM.../TONIGHT THROUGH SATURDAY/ HAVE MAINTAINED CHANCE POPS ACROSS ABOUT OUR SOUTHERN HALF SUNDAY MORNING TAPERING FURTHER SOUTH IN THE AFTERNOON TO ACCOUNT FOR DEPARTING MORNING CONVECTION FROM OVERNIGHT STORMS AS DISCUSSED ABOVE...AS WELL AS POSSIBLE LINGERING PRECIP ASSOCIATED WITH THE FRONTAL BOUNDARY STALLING JUST TO OUR SOUTH. THEREAFTER...A BRIEF PERIOD OF SURFACE RIDGING SHOULD PROVIDE A RELATIVELY QUIET SUNDAY NIGHT HOWEVER WE WILL REMAIN IN AN ACTIVE AND WET PATTERN THROUGH AT LEAST THE FIRST HALF OF THE WEEK. AT 500 WE WILL REMAIN SANDWICHED ON THE PERIPHERIES OF RIDGING TO OUR SOUTH AND FASTER WESTERLIES TO OUR NORTH. WITHIN THIS REGIME THERE IS GENERAL AGREEMENT AMONG THE MODELS THAT THE STALLED FRONTAL BOUNDARY OVER MISSOURI LATE SUNDAY WILL PROGRESS NORTHWARD SOMEWHAT WITH THE RIDGING...DRAPING SOMEWHERE ACROSS OUR AREA AND REMAINING STALLED NEARBY AT LEAST THROUGH WEDNESDAY. MEANWHILE...MOISTURE AND WARM AIR ADVECTION SOUTH OF THE BOUNDARY WILL CONTINUE TO PROVIDE INSTABILITY AS THE DECAYING BOUNDARY PROVIDES A FOCUS MECHANISM AND SUBTLE SHORTWAVES RIDING THE WESTERLIES ALOFT PROVIDE PERIODS OF LIFT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH THE SUBTLETIES OF THE BOUNDARY LOCATION AND ITS INTERACTION WITH CONVECTIVE OUTFLOWS IT IS DIFFICULT TO PIN DOWN THE AREAS OF HIGHEST POPS IN ANY GIVEN PERIOD...AND HAVE GONE WITH BLANKET LOW TO MID RANGE CHANCE POPS FROM MONDAY THROUGH WEDNESDAY. IT IS LIKELY THAT THE MOST LIKELY TIMES FOR RAIN/STORMS WILL BE FROM PEAK HEATING IN THE AFTERNOON THROUGH OUR NOCTURNALLY FAVORED OVERNIGHT HOURS EACH DAY. IT IS DIFFICULT TO DIAGNOSE SEVERE WEATHER CHANCES WITH SO MANY OF THE DETAILS IN FLUX...BUT THERE WILL BE A PERSISTENT THREAT OF HEAVY RAIN IN THIS SET UP WITH POSSIBLE FLOODING CONCERNS INCREASING WITH EACH EVENT. THIS SITUATION WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS. OTHERWISE...MADE LITTLE CHANGE TO THE FORECAST KEEPING THE FAR PERIODS FROM FRIDAY ONWARD DRY FOR NOW AND MODERATING TEMPERATURE FORECASTS TO ACCOUNT FOR LIKELY CLOUD COVER AND HIGH SURFACE/LOW-LEVEL MOISTURE. && .AVIATION...18/06Z EXTREME INSTABILITY IN PLACE ACROSS THE SOUTHWEST AND WEST. STORMS FIRING OVER NW IOWA AND EXPECTED TO DROP SOUTH OVERNIGHT. INFLOW...SHEAR...INSTABILITY...AND MOISTURE AXIS ALL LINE UP INTO OUR FCST AREA FOR THE NIGHT HOURS. H700 TEMPS NEAR 13C OVER FAR WEST IA...WITH SLIGHTLY COOLER TEMPS OVER THE CENTRAL AND EAST. HAVE ADDED CONVECTIVE GUSTS TO 55KTS FOR NOW FOR KFOD AND 45KT FOR KDSM WITH EXPECTED ARRIVAL OF STORMS BETWEEN 05Z AND 09Z...SLIGHTLY LESSER WINDS AT KALO AND KMCW. FORWARD PROPAGATION VECTORS SUGGEST 50-55KTS MOVEMENT...SO CONCEIVABLY IF STRAIGHT LINE WIND SYSTEM DEVELOPS... GUSTS OF 60 TO 80KTS MAY NOT BE OUT OF THE QUESTION. ALREADY RECEIVING REPORTS OF 80 MPH WITH THESE STORMS. NEEDLESS TO SAY...POTENTIAL FOR SIGNIFICANT WIND EVENT NOW IN PROGRESS...SO AREA AIRPORT MANAGERS MAY WANT TO CONSIDER/EXERCISE ANY OPERATION PLANS FOR HIGH WIND EVENTS. REMAINDER OF FORECAST QUIETS DOWN WITH WEAK HIGH BUILDING IN FOR THE REMAINDER OF THE PERIOD. VFR CIGS AND LIGHT NW WINDS AFT 13Z SUN EXPECTED FOR MOST OF THE DAY THROUGH LATE AFTERNOON. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...LEE AVIATION...REV
Hazardous weather outlook, Jul 17, 10:24 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SAT JUL 17 2010 IAZ033>035-044>048-057>062-070>075-081>086-092>097-181100- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS IN EXCESS OF 70 MPH THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ004>007-015>017-023>028-181100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WIND IN EXCESS OF 70 MPH POSSIBLE AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST LATE MONDAY LASTING THROUGH THE NEXT WORK WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE AS WELL. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ036>039-049-050-181100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED NORTH AND WEST OF IOWA DURING THE EVENING HOURS AND THEN ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WIND IN EXCESS OF 70 MPH AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. COGIL/REV
In the hours before
Special weather statement, Jul 17, 11:08 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1108 PM CDT SAT JUL 17 2010 IAZ023-024-034-035-180515- POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...ROCKWELL CITY... FORT DODGE 1108 PM CDT SAT JUL 17 2010 ...SEVERE THUNDERSTORMS LIKELY TONIGHT... SEVERE THUNDERSTORMS JUST ENTERING EMMET AND PALO ALTO COUNTY WILL CONTINUE MOVING SOUTHEAST AT 30 MPH POSSIBLY REACHING POCAHONTAS...HUMBOLDT...CALHOUN AND WEBSTER COUNTIES BETWEEN MIDNIGHT AND 100 AM. WINDS UP TO 80 MPH AND UP TO QUARTER SIZED HAIL MAY OCCUR WITH THE PASSAGE OF THESE STORMS. TORRENTIAL RAINS...FREQUENT LIGHTNING...AND FLASH FLOODING MAY BE POSSIBLE AS WELL. SMALL
Local storm report, Jul 17, 11:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 4 WNW ESTHERVILLE 43.42N 94.91W
07/17/2010 E1.00 INCH EMMET IA TRAINED SPOTTER
MOSTLY DIME TO NICKEL SIZE.
&&
MS JUL 10Special weather statement, Jul 17, 11:27 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1127 PM CDT SAT JUL 17 2010 IAZ004>007-180630- EMMET-KOSSUTH-WINNEBAGO-WORTH- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD 1127 PM CDT SAT JUL 17 2010 ...GUSTY WINDS POSSIBLE EARLY THIS MORNING... CONDITIONS ARE FAVORABLE FOR GUSTY WINDS EARLY THIS MORNING...EVEN AFTER THE STRONGER THUNDERSTORMS HAVE ENDED OR WITH NOTHING MORE THAN SHOWERS AND A FEW RUMBLES OF THUNDER. WINDS MAY GUST TO 40 MPH OR HIGHER ACROSS NORTHERN IOWA TOWARD THE MINNESOTA BORDER THROUGH 100 AM. SMALL
Local storm report, Jul 17, 11:33 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL WALLINGFORD 43.32N 94.79W
07/17/2010 E0.25 INCH EMMET IA BROADCAST MEDIA
RELAYED BY KICD RADIO.
&&
ZOGGSpecial weather statement, Jul 18, 12:21 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1221 AM CDT SUN JUL 18 2010 IAZ033>036-044>047-180630- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE 1221 AM CDT SUN JUL 18 2010 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING... THUNDERSTORMS OVER PALO ALTO AND POCAHONTAS COUNTIES CONTINUE TO BE NEAR OR ABOVE SEVERE LIMITS AND WERE MOVING SOUTHEAST AT 30 MPH. THE STORMS MAY REACH LOCATIONS NEAR DENISON...CARROLL AND BOONE BY 230 AM...AND FORT DODGE EARLIER BETWEEN 100 AM AND 130 AM. THE STRONGER STORMS MAY PRODUCE UP TO QUARTER SIZED HAIL AND WINDS UP TO 70 MPH. FREQUENT LIGHTNING...TORRENTIAL RAINS WITH PONDING WATER ON ROADS MAY ALSO OCCUR. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jul 17, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 51 min |
| Jul 17, 11:20 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 25 min |
| Jul 17, 11:46 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jul 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Kossuth, Pocahontas, Webster, Wright | 44 min |
| Jul 18, 12:36 AM CDT | Tornado Warning | DMX | Humboldt, Webster, Wright | 24 min |
| Jul 18, 12:58 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 62 min |
| Jul 18, 1:10 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Humboldt, Story, Webster, Wright | 65 min |
| Jul 18, 1:39 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Webster | 51 min |
| Jul 18, 2:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 52 min |
| Jul 18, 2:17 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 58 min |
| Jul 18, 2:20 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie, Sac | 43 min |
| Jul 18, 2:22 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 53 min |
| Jul 18, 2:35 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 40 min |
| Jul 18, 2:55 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marion, Marshall, Polk, Story | 50 min |
| Jul 18, 3:00 AM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jul 18, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Monroe, Polk and 1 more | 45 min |
| Jul 18, 3:10 AM CDT | Tornado Warning | DMX | Jasper, Marion, Polk | 35 min |
| Jul 18, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story, Tama | 46 min |
| Jul 18, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Union, Warren | 41 min |
| Jul 18, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 51 min |
| Jul 18, 3:30 AM CDT | Tornado Warning | DMX | Marion, Warren | 30 min |
| Jul 18, 3:44 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Madison, Mahaska, Marion, Marshall and 4 more | 61 min |
| Jul 18, 3:56 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 18, 4:16 AM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 29 min |
| Jul 18, 4:40 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 65 min |
| Jul 18, 4:51 AM CDT | Areal Flood Advisory | DMX | Jasper, Mahaska, Marion | 3 hr |
| Jul 18, 5:18 AM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jul 18, 5:57 AM CDT | Flash Flood Warning | DMX | Lucas, Mahaska, Marion, Monroe | 4 hr |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 32 hr |
| Jul 18, 12:45 PM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 12 days |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 53 hr |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.